MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70M-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ht70 ventilator generated a shutdown alarm, the unit screen went off and the ventilation stopped while the patient was connected. the patient was removed from the ventilator and was placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section a: patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e: japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.It was reported that the ht70 ventilator generated a shutdown alarm, the unit screen went off and the ventilation stopped while the patient was connected.The device was not available to medtronic for evaluation.It was informed that the third party service provider tokibo (tkb) performed the evaluation repair and confirmed the reported issue since the unit did not start when the power was turned on.Tkb identified that there was a crack on the capacitor (c92) of the control board and replaced the ht70 control board and the unit passed all calibrations and tests as per manufacturer specifications.The cause of the event was isolated to a design issue of the capacitor c92 in the ht70 control board.There is an existing previous internal investigation regarding this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Section d9 updated due to part return.Section h6 evaluation codes updated due to part return and evaluation.Method- remove b15 and b17 and add b13 and b01 section h3 device evaluation summary: updated due to part return and evaluation.Medtronic conducted an investigation based upon all information received.It was reported that the ht70 ventilator generated a shutdown alarm, the unit screen went off and the ventilation stopped while the patient was connected.It was informed that the third-party service provider tokibo (tkb) performed the evaluation/repair and confirmed the reported issue since the unit did not start when the power was turned on.Tkb identified that there was a crack on the c92 capacitor of the control board and replaced the ht70 control board.One control board was returned to medtronic for failure investigation.The control board was attached to test ventilator but the unit did not power cycle on.The control board was removed and upon inspection the c92 capacitor was found to be discolored and cracked.If a failure of the c92 capacitor occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the event was isolated to a damaged c92 capacitor on the control board.Analysis determined that the control board serial number was prior to the implementation of a change to address c92 failures.There is an existing previous internal investigation regarding this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18588575
Report Number2023050-2024-00002
Device Sequence Number7159840
Product Code CBK
UDI-Device Identifier10884521542075
UDI-Public10884521542075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70M-JP-NA
Device Catalogue NumberHT70M-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown